• My face seems swollen with red blotches after 2nd Chemo TC treatment, any idea why?

    Asked by Giraffe on Sunday, February 17, 2013

    My face seems swollen with red blotches after 2nd Chemo TC treatment, any idea why?

    2 Answers from the Community

    • carm's Avatar

      Although I am not a patient, I am a nurse certified in chemo/biotherapy and to answer both your questions; one can result in anaphlyaxis with any chemo agent, but what you describe here sounds more like a hypersensitivity to a drug which does happen more frequently than an anaphylactic reaction. I don't know how long you have been on this therapy but in any case, you should always alert your oncologist of the reaction you are having. Especially if you are on Carboplatin. Carbo is dosed differently than most drugs, a calculation called, "Area Under the Curve" or AUC, so the dose depends on your most current labs and is dosed in this manner: Dose (recommended mg) = target AUC X (creatinine clearance + 25). Given that most docs dose this way, the dose can change and sometimes it is a dose you are not used to which could cause a reaction as your body adjusts to a different therapeutic level. I would get on Benedryl and call your docs office to alert them of this adverse reaction. They will probably suggest the Benedryl anyway. Good luck to you and I hope you feel better soon, Carm RN.

      over 3 years ago
    • CAS1's Avatar

      My skin went haywire with Chemo and Radiation. I ususllay had very tough and hardy skin and then it became soft and sensitive. I had to be careful with hot water and any rough washing. Find a sensitive, no perfume type good cream and see if this helps..Eucerine is a good one and then only medium temp water and very easy on washing. And of course follow what carm said too..Thats important.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.